Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Taking revital. Having heartburn. Side effects?

Jun 2015
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 3337 Questions
Hi Doctor,
I am 37 years old. My job involves night shift regularly. Continuously I am feeling sleepy and Mental fatigue after my meal (3 times a day). (Of course I am not taking stomach full of meals) So I started taking Revital regular then I felt Active and Energized but , I have got heart burning. I thought this is due to Re vital regular I am getting this heart burning. So I changed to revital XXXXXXX After that I didn't get heart burning. But sleepiness,fatique, laziness is continuing. So now I am thinking to come back to Revital reqular again. but I am worrying about heart burning. How to handle this situation?
Posted Fri, 25 Oct 2013 in Men's Health
Answered by Dr. Polash Sannigrahi 1 hour later
Brief Answer:
Antacids+diet & lifestyle measures

Detailed Answer:

Thanks for your query.

A. Given the scenario of your duty timings & not taking stomach full of meals, the heart burn can be attributed to excess production of acid in stomach.
Symptomatic relief can be obtained by intake of antacids like Pantoprazole (to be taken half an hour before food).

B. In your post, you have mentioned about history of Diabetes.
Kindly let us know what kind of medication you are taking- tablets or insulin injection?
The symptoms of sleepiness,fatigue & laziness can be due to fluctuation in the blood glucose level after meals.
Kindly get a fresh estimation of your blood glucose status done.

C. Multivitamins like Revital (regular/senior) are only dietary supplements.
They should not be used as a replacement for healthy, nutritious & balanced diet, which you are not consuming (as stated in your post).

Based on the above observation, it is needed that you take certain precautions regarding your diet & lifestyle, such as:

1. Take full meals comprising of soft, plain, non-spicy foods.
2. Drink lots of water to maintain adequate hydration.
3. Avoid fast foods & gas producing food products like cabbage, etc.
4. Avoid smoking & alcohol.
5. Keep away stress, think positive.
6. Exercise regularly & practice meditation.
7. If possible, try working during day shift, till your symptoms subside.

If symptoms still persist, it will be better to consult a Gastroenterologist & get a proper physical examination done to find out the exact cause.
Investigations like Endoscopy of upper gastrointestinal tract & Ultrasound scan of abdomen will be helpful in detecting any pathological cause for the symptoms.

There is no need to worry, you will be fine.
Please let me know if I can clarify further.
Wishing a good health.
Take care.
Above answer was peer-reviewed by
Follow-up: Taking revital. Having heartburn. Side effects? 2 hours later
Could you suggest me any Antacid Medicine name? do you mean Gelusil tablet? Do i need to take half hour before of every meal?

I am taking five to six cup of milk coffee/day. Will it relates heart burning? I am unable control this habit.

Regarding diet sugar plan I am following food suggested by our diapetologist?

Morning- 4 idly 9am to 9.30 a.m
Lunch- one cup of rice or 2 dosa in between 2.30 p.m 3.30 p.m.
dinner- 3 chappathi 9 to 9.30 p.m.

Since I am a IT Guy I will not be able change night shift job. Please suggest me what to change?
I am also continously getting Lower back pain. is it related any Gastro issue?
I am taking tablet for Diabeties.
Answered by Dr. Polash Sannigrahi 9 hours later
Brief Answer:
Kindly view the details

Detailed Answer:

Thanks for your follow up query.

1. You can try Pantop 20 mg twice a day, half an hour before meal.

2. Coffee contains caffeine, which stimulates gastric acid production & is a major cause for heart burns.
You need to reduce it to 2 cups per day.

3. Back pain can be attributable to stress, incorrect sitting/standing posture or nerve involvement secondary to Diabetes (if your Glycemic status is within normal limits, this can be ruled out).
Intake of pain killers for back pain is also a known cause for heart burn as it damages the stomach mucosa.

4. Kindly follow the diet plan as mentioned by your Dietician.
You can request him to add certain snacks in between meals depending on your age, body weight & calorie requirement.

5. Since you are taking tablets for Diabetes, it is essential that you take your food on time.
Otherwise it will lead to fluctuations in blood glucose levels.

Wishing a good health.
Take care.
Above answer was peer-reviewed by
Follow-up: Taking revital. Having heartburn. Side effects? 15 hours later
Hi Doctor,
Finally what I need to do to stop sleepiness, fatique, tiredness. I am unable to get conclusion on this.
Answered by Dr. Polash Sannigrahi 13 hours later
Brief Answer:
Kindly view the details

Detailed Answer:

Thanks for your follow up query.

Kindly follow the following measures:

1. Continue using Revital regular.
2. Reduce intake of coffee.
3. Get good sleep during daytime, once your shift gets over.
4. Consult your Dietician & add snacks in between your meals. Maintenance of glucose levels in between meals will prevent weakness & fatigue.
5. Medications like Modafinil are given to maintain alertness in night shift workers.
It does not interfere with sleep patterns & has minimal side effects.
But this is a prescription drug & you need to get a prescription your physician for this.
6. Avoid boredom in your workplace. Take small breaks in between work to energize yourself.

Wishing a good health.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor